MAUDE Adverse Event Report: COOK ENDOSCOPY CAPTURA SERRATED LARGE FORCEP-SPIKE; FCL, FORCEPS, BIOPSY, NON-ELECTRIC

COOK ENDOSCOPY CAPTURA SERRATED LARGE FORCEP-SPIKE; FCL, FORCEPS, BIOPSY, NON-ELECTRIC
Catalog Number DBF-2.4SL-230SP-20-S
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/14/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: our laboratory evaluation of the product said to be involved confirmed the report.During a functional test, when the handle was manipulated, the cups opened but would not close.A visual inspection was performed on the device, and the handle drive wire appears to be separated from the handle spool.During our evaluation a pair of tweezers was used to manipulated the drive wire to determine this could be the reason the cups would not close.When the drive wire is manipulated the forceps cups would open and close as intended.The separation between the handle spool and the drive wire is causing the cups not to close.The device will be sent back to the supplier for further evaluation.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: the product was returned to the approved supplier for evaluation and the investigation is on-going.Once additional information has been received a follow-up emdr report will be provided.
 
Event or Problem Description
During an endoscopic procedure, the physician used a cook captura serrated large forcep-spike.The forceps were put down the endoscope and inside the patient.The jaws opened and then something snapped.The jaws would not close.Another device was used for the procedure.
 
Additional Manufacturer Narrative
Investigation evaluation: our laboratory evaluation of the product said to be involved confirmed the report.During a functional test, when the handle was manipulated, the cups opened but would not close.A visual inspection was performed on the device, and the handle drive wire appears to be separated from the handle spool.During our evaluation a pair of tweezers was used to manipulate the drive wire to determine this could be the reason the cups would not close.When the drive wire was manipulated the forceps cups would open and close as intended.The separation between the handle spool and the drive wire caused the cups not to close.The device will be sent back to the supplier for further evaluation.The supplier provided the following evaluation: one device from the reported event was returned in a zip-type bag with proof of decontamination.It was tested for "would not close." during functional testing, it was confirmed that the device would not open or close when manipulated using the handle.Upon disassembly of the handle spool, it was noted that the drive wire had detached from the brass drive wire connector.The drive wire had slipped through the brass drive wire connector eyelets and became free from the handle spool.There were no visible markings or deflection on the drive wire that usually can be observed when the screw is tightened correctly into the brass drive wire connector.The reported defect was confirmed for the device.The device history records were reviewed and the date of manufactured was february 2017.There were relevant defects noted in the records.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: the customer experienced issues of "would not close" was confirmed; the drive wire had detached from the brass drive wire connector.The root cause was determined to be due to manufacturing operator error.Awareness training will be provided to the operators and final quality control inspectors to heighten awareness regarding this defect.The instructions for use state the following in regards to product inspection: "beginning at the handle and moving toward the cups, uncoil the forceps making sure not to stretch the cable.Open and close the cups to verify smooth handle operation and appropriate cup action.Become familiar with the amount of handle movement required to operate the cups.If any irregularities are noted, do not use.Note: exercising the handle while the forcep is coiled may result in damage to the performance characteristics of the forceps." prior to distribution, all captura biopsy forceps are subjected to a visual inspection and functional test to ensure proper workability.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered remote.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.

Brand Name
CAPTURA SERRATED LARGE FORCEP-SPIKE
Common Device Name
FCL, FORCEPS, BIOPSY, NON-ELECTRIC
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key6555680
Report Number1037905-2017-00259
Device Sequence Number18972211
Product Code FCL
UDI-Device Identifier00827002560871
UDI-Public(01)00827002560871(17)200301(10)W3835801
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/02/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberDBF-2.4SL-230SP-20-S
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date04/14/2017
Device Age1 MO
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/14/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/09/2017
Supplement Report FDA Received Date06/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1